Dee Posted May 17, 2006 Share Posted May 17, 2006 So it turns out all the swelling/bloating crap I have been having is edema, including the lump on my leg which was thought to be a lipoma. The doc I saw today seemed certain of that and prescribed 7 days of a diuretic. I already knew about the interaction with lithium and diuretics so I asked him 3 times if it would interact and he said no. Any literature I read says otherwise. Check My Meds returned 2 interaction(s): Major Drug-Drug Interaction: hydrochlorothiazide-triamterene (hydrochlorothiazide-triamterene) and lithium carbonate extended release (lithium) * The interaction is due to hydrochlorothiazide which is a component of hydrochlorothiazide-triamterene GENERALLY AVOID: Thiazide diuretic therapy may cause elevated serum lithium levels and a high risk of lithium toxicity. I already took one but now I'm scared to take my lithium tonight. I see my pdoc tomorrow and I can run it by him. I'm also getting lithium levels done again tomorrow. I am in the low end of therapeutic levels, so maybe it will be ok because I have a bit of room for lithium level to rise? Am I just being paranoid? This doctor should know if it is that major of an interaction, right? Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.